Ideal based graph structures for commutative rings

  • M. I. Jinnah Formerly of Department of Mathematics, University of Kerala, Kariavattom, Thiruvananthapuram, Kerala, India.
  • Shine C. Mathew Department of Mathematics, St. Berchmans College, Changanacherry, Kottayam, Kerala, India.
Keywords: maximal ideal, idempotent, clique number, domination number, split graph

Abstract

We introduce a graph structure \(\Gamma^{\ast}_2(R)\) for commutative rings with unity. We study some of the properties of the graph \(\Gamma^{\ast}_2(R)\). Also we study some parameters of \(\Gamma^{\ast}_2(R)\) and find rings for which \(\Gamma^{\ast}_2(R)\) is split.

References

D. F. Anderson and P. S. Livingston, “The zero-divisor graph of a commutative ring”, J. Algebra, vol. 217, no. 2, pp. 434–447, 1999.

M. F. Atiyah and I. G. Macdonald, Introduction to commutative algebra, Reading, MA: Addison-Wesley, 1969.

I. Beck, “Coloring of commutative rings”, J. Algebra, vol. 116, no. 1, pp. 208–226, 1988.

T. W. Haynes, S. T. Hedetniemi and P. J. Slater, Fundamentals of domination in graphs, Monographs and Textbooks in Pure and Applied Mathematics, vol. 208, New York: Marcel Dekker, Inc., 1998.

M. I. Jinnah and S. C. Mathew, “On the ideal graph of a commutative ring”, Algebras Groups Geom., vol. 26, no. 2, pp. 125–131, 2009.

M. I. Jinnah and S. C. Mathew, “When is the comaximal graph split?”, Comm. Algebra, vol. 40, no. 7, pp. 2400–2404, 2012.

M. I. Jinnah and S. C. Mathew, “On rings whose Beck graph is split”, Beitr. Algebra Geom., vol. 56, no. 2, pp. 379–385, 2015.

S. C. Mathew, “A study on some graphs associated with a commutative ring”, Ph.D. Thesis, University of Kerala, Thiruvananthapuram, India, 2011.

K. R. Parthasarathy, Basic graph theory, New Delhi, New York: Tata-McGraw Hil, 1994.

C. Thomas, “A study of some problems in algebraic graph theory - graphs arising from rings”, Ph.D. Thesis, University of Kerala, Thiruvananthapuram, India, 2004.

Published
2022-08-22
How to Cite
[1]
M. I. Jinnah and S. C. Mathew, “Ideal based graph structures for commutative rings”, CUBO, vol. 24, no. 2, pp. 333–341, Aug. 2022.
Section
Articles